MAUDE Adverse Event Report: MASIMO - 15750 ALTON PKWY RAD-97; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

MASIMO - 15750 ALTON PKWY RAD-97; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 9738
Medical Device Problem Codes Accessory Incompatible (1004); Failure to Sense (1559)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 01/01/2025
Type of Reportable Event Death
Event or Problem Description
The customer reported "on (b)(6) 2025, prompt care was notified that a patient using a sunset healthcare solutions spo2 sensor with the rad 97 masimo died after going brain dead because the system did not alarm." based on the medical device problem codes, it was reported the accessory was incompatible and a failure to sense.
 
Additional Manufacturer Narrative
Other text: masimo has reached out to the manufacture identified on the report in the maude database to request the return of the device and additional information surrounding the event.The device has not been returned to masimo to allow for an analysis to be performed, as of the date of this report no further information was obtained.Masimo is unable to confirm if there was a problem with the device.If the device is returned for evaluation or new information is obtained, a follow up report will be submitted.The directions for use (dfu) provided a warning: "only use masimo authorized devices with rad-97.Using unauthorized devices with rad-97 may result in damage to the device and/or patient injury." "all sensors and cables are designed for use with specific devices.Verify the compatibility of the device, cable, and sensor before use; otherwise, degraded performance and/or patient injury can result." the initial reporter's information is unknown (e.1.).

Brand Name
RAD-97
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
MASIMO - 15750 ALTON PKWY
15750 alton pkwy
irvine CA 92618
Manufacturer (Section G)
MASIMO - MEXICALI
industrial vallera de mexicali calzada del oro, no.2001
mexicali, baja california 21600
MX   21600
Manufacturer Contact
rishi jain
15750 alton pkwy
irvine, CA 92618
MDR Report Key24031600
Report Number3019388613-2026-00002
Device Sequence Number9058050
Product Code MWI
UDI-Device Identifier00843997012317
UDI-Public(01)00843997012317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUNSET NEO-M-1.5 DISPOSABLE SPO2 SENSOR, RES7200.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown